Tennessee, 2005

Damaging Winds in Tennessee, August 26, 2005

August 26, 2005 · NWS OHX · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 26, 1:35 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 26, 1:35 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT FRI AUG 26 2005

.SHORT TERM (THROUGH SUN)...
CURRENT...CONVECTIVE COMPLEX FROM LAST NITE PUSHED INTO CWA DURING
DAY FROM KY...WITH NE 1/2 OF CWA LIKELY GETTING MEASURABLE B4 00Z.
TEMPS IN 70S AND 80S...DEPENDING ON CLOUD COVER/RAIN COVERAGE.

MODELS HINTING AT SIMILAR SCENARIO LATER TONITE...POSSIBLY
CONCENTRATING A LITTLE FURTHER N AND W JUST AHEAD OF WEAK FRONTAL
SYSTEM. WILL KEEP POPS IN THE 30-50% RANGE TONITE AND SAT...AS GFS
HAS USUAL CONVECTIVE FEEDBACK PROBLEMS AND CANT BE TRUSTED. ETA
MIGHT BE MORE CLOSE TO MARK ON THE HIER POPS FOR SAT. LOOKS LIKE
FRONTAL SYSTEM WILL WASH OUT SOMEWHERE TO N AND W OF MID STATE...SO
NO EARLY AUTUMN FOR NOW. NOT MUCH GOING ON FOR SUN...DIURNAL SLITE
CHANCE.

.LONG TERM...
LATEST GFS AND UKMET HAVE KATRINA MOVING FURTHER W...TOWARD NEW
ORLEANS...AND THEN POSSIBLY INTO W TN TUE...A BIG SHIFT FROM
PREVIOUS RUNS. LATEST PMD DISCUSSIONS GIVE SOME CREDENCE TO THIS
WESTWARD TREND...BUT WILL NOT MAKE MAJOR CHANGES YET. STAY TUNED.

AS FOR TEMPS...WENT CLOSE TO MAV NUMBERS.

BNA TB 70/84/70/90 5522
CKV TB 70/84/69/90 5522
CSV TB 66/79/65/84 3532
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Aug 26, 4:40 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
540 AM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AS AN UPPER LEVEL STORM
SYSTEM OVER KENTUCKY INTERACTS WITH HEATING TO THE SOUTH. THERE
WILL BE MORE MOISTURE IN THE ATMOSPHERE TODAY...AND STORMS MAY
PRODUCE HEAVY DOWNPOURS. ANOTHER ROUND OF STORMS IS POSSIBLE
LATE TONIGHT...BUT THE CHANCE OF SEVERE STORMS REMAINS WEST AT THIS
POINT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COLD FRONT WILL APPROACH MIDDLE TENNESSEE ON SATURDAY...AND SOME
STRONG STORMS COULD DEVELOP. DRIER AIR WILL REDUCE THE CHANCE OF
THUNDERSTORMS ON SUNDAY. TROPICAL STORM KATRINA WILL APPROACH EARLY
NEXT WEEK...BUT THE TRACK OF THE SYSTEM FOCUSES THE APPALACHIANS AT
THIS TIME. THUS THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.

04

In the hours before

Special weather statement, Aug 26, 10:11 AM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 AM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-261645-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1111 AM CDT FRI AUG 26 2005

...STRONG THUNDERSTORMS DROPPING SOUTHEAST INTO NORTHERN MIDDLE
TENNESSEE...

AT 1115 AM...A LINE OF STRONG THUNDERSTORMS WAS CONTINUING TO
DROP SOUTHEAST INTO NORTHERN MIDDLE TENNESSEE FROM THE CLARKSVILLE
AREA...EAST ACROSS SPRINGFIELD...PORTLAND...WHITE HOUSE...AND
LAFAYETTE.

EXPECT HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND WIND GUSTS TO 45 MPH WITH THE PASSAGE OF THE LINE.

BOYD
Special weather statement, Aug 26, 10:47 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 AM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-261715-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1147 AM CDT FRI AUG 26 2005

...STRONG THUNDERSTORMS CONTINUE MOVING SOUTHEAST INTO
NORTHERN MIDDLE TENNESSEE...

AT 1145 AM...A LINE OF STRONG THUNDERSTORMS WAS CONTINUING TO
DROP SOUTHEAST THROUGH NORTHERN MIDDLE TENNESSEE FROM JUST
NORTH OF THE CLARKSVILLE AREA...EASTWARD ACROSS SPRINGFIELD...
GALLATIN...AND INTO THE LAFAYETTE AREA. THE LINE OF STRONG
THUNDERSTORMS WILL MOVE INTO NORTHERN DAVIDSON COUNTY AND INTO
THE WILSON COUNTY AREA BY NOON.

SOME WEAKENING IN THE LINE OF THE STORMS HAS OCCURRED DURING THE
LAST HALF HOUR.

EXPECT HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND WIND GUSTS TO 35 MPH WITH THE PASSAGE OF THE LINE.

BOYD
Special weather statement, Aug 26, 11:58 AM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-261830-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1258 PM CDT FRI AUG 26 2005

...THUNDERSTORMS WEAKENING ACROSS NORTHERN MIDDLE TENNESSEE...

AT 1 PM CDT...THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST...DOWN
THROUGH NORTHERN MIDDLE TENNESSEE...FROM CLARKSVILLE...
SPRINGFIELD...GALLATIN INTO THE LEBANON AND CARTHAGE AREAS.
THE AREA HAS BEEN WORKING SLOWLY SOUTHWARD...WHILE THE INDIVIDUAL
STORMS HAVE MOVED SOUTHEAST AT 20 MPH. BRIEF HEAVY DOWNPOURS OF
RAIN CAN BE EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS
TO 35 MPH. MOTORISTS ARE URGED TO WATCH FOR PONDING OF WATER
ON ROADWAYS AND SUDDEN LOSS OF VISIBILITY.

BOYD
Special weather statement, Aug 26, 12:26 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
126 PM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-261900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
126 PM CDT FRI AUG 26 2005

SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST AND INTO THE
NASHVILLE AREA BEFORE 2 PM. A FEW STORMS COULD PRODUCE BRIEF
HEAVY DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS...AND REDUCE VISIBILITIES FOR MOTORISTS.

OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN
MIDDLE TENNESSEE IN THE CLARKSVILLE...ASHLAND CITY...SPRINGFIELD
AND AROUND LEBANON...CARTHAGE AND COOKEVILLE AREAS.

BOYD
Special weather statement, Aug 26, 2:05 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-262100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
305 PM CDT FRI AUG 26 2005

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST
AT 20 MPH THROUGH MIDDLE TENNESSEE DURING THE REMAINDER OF THE
AFTERNOON. THE LEADING EDGE EXTENDED FROM CROSSVILLE...MURFREESBORO
AND FRANKLIN.

MORE SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN WESTERN KENTUCKY...
AND ARE EXPECTED TO AFFECT NORTHERN AREAS OF MIDDLE TENNESSEE
DURING THE EVENING.

BOYD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stewart

When
August 26, 3:55 PM CST
Where
Stewart County, 1 mi E of Dover
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.483, -87.817

Tree down across Highway 49.

Thunderstorm Wind, Stewart

When
August 26, 5:42 PM CST
Where
Stewart County, 8 mi W of Dover
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.483, -87.983

Trees down at intersection of Highway 232 and Upper Standing Rock.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472645, 5472646.